zbMATH — the first resource for mathematics

Hyperbolicity, CAT(\(-1\))-spaces and the Ptolemy inequality. (English) Zbl 1219.53042
A four points inequality for the boundary of CAT\((-1)\)-spaces is proved. This is used in order to study the relation between Gromov hyperbolic spaces and CAT\((-1)\)-spaces. Especially, the authors obtain a significant partial answer to the following main question:
Given a non-treelike visual Gromov hyperbolic space endowed with its critical metric, is it rough isometric to (embedded into) some CAT\((-1)\)-space?

53C23 Global geometric and topological methods (à la Gromov); differential geometric analysis on metric spaces
Full Text: DOI
[1] Alexander S., Bishop R.: Curvature bounds for warped products of metric spaces. Geom. Funct. Anal. 14, 1143–1181 (2004) · Zbl 1087.53064
[2] Bonk M., Foertsch T.: Asymptotic upper curvature bounds in coarse geometry. Math. Z. 253, 753–785 (2006) · Zbl 1104.53036
[3] Bonk M., Schramm O.: Embeddings of Gromov hyperbolic spaces. Geom. Funct. Anal. 10, 266–306 (2000) · Zbl 0972.53021
[4] Bourdon M.: Structure conforme au bord et flot géodésique d’un CAT()-espace. Enseign. Math. 2, 63–102 (1995) · Zbl 0871.58069
[5] Bourdon M.: Sur le birapport au bord des CAT()-espaces. Inst. Hautes Études Sci. 83, 95–104 (1996) · Zbl 0883.53047
[6] Bridson M., Haefliger A.: Metric spaces of non-positive curvature. Grundlehren der Math. Wiss., vol. 319, xxii+643. Springer, Berlin (1999) · Zbl 0988.53001
[7] Buyalo, S., Schroeder, V.: Elements of Asymptotic Geometry. EMS Monographs in Mathematics, xii+200 pp. European Mathematical Society (EMS), Zürich (2007) · Zbl 1125.53036
[8] Enflo P.: On the nonexistence of uniform homeomorphisms between L p -spaces. Ark. Mat. 8, 103–105 (1969) · Zbl 0196.14002
[9] Enflo P.: On a problem of Smirnov. Ark. Mat. 8, 107–109 (1969) · Zbl 0196.14003
[10] Foertsch, T., Lytchak, A., Schroeder, V.: Nonpositive curvature and the Ptolemy inequality. Int. Math. Res. Not. 22 (2007) · Zbl 1135.53055
[11] Foertsch, T., Radke, K.: Characterizing complete CAT({\(\kappa\)})-spaces, {\(\kappa\)} < 0, with geodesic boundary (preprint) · Zbl 1254.53072
[12] Frink A.H.: Distance functions and the metrization problem. Bull. Am. Math. Soc. 43, 133–142 (1937) · Zbl 0016.08205
[13] Gromov M.: Hyperbolic groups. In: Gersten, G. (eds) Essays in Group Theory. Math. Sci. Res. Inst. Publ., pp. 75–263. Springer, Berlin (1987)
[14] Hamenstädt U.: A new description of the Bowen-Margulis measure. Ergod. Theory Dyn. Syst. 9, 455–464 (1989) · Zbl 0722.58029
[15] Lang U., Schlichenmaier T.: Nagata dimension, quasisymmetric embeddings, and Lipschitz extensions. Int. Math. Res. Not. 58, 3625–3655 (2005) · Zbl 1095.53033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.